Advertisement

Minimal Models for Curves over Dedekind Rings

  • T. Chinburg
Chapter

Abstract

In this chapter we review the construction by Lichtenbaum [8] and Shafare-vitch [11] of relatively minimal and minimal models of curves over Dedekind rings. We have clpsely followed Lichtenbaum [8]; some proofs have been skipped or summarized so as to go into more detail concerning other parts of the construction. Since the main arguments of [8] apply over Dedekind rings, we work always over Dedekind rings rather than discrete valuation rings.

Keywords

Minimal Model Local Ring Prime Divisor Valuation Ring Local Equation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Abhyankar, S. On the valuations centered in a local domain, Amer. J. Math., 78 (1956), 321–348.MathSciNetMATHCrossRefGoogle Scholar
  2. [2]
    Abhyankar, S. Resolutions of singularities of arithmetical surfaces, in Arithmetical Algebraic Geometry. Harper and Row: New York, 1965.Google Scholar
  3. [3]
    Artin, M. Lipman’s proof of resolution of singularities for surfaces, this volume, pp. 267–287.Google Scholar
  4. [4]
    Artin, M. Some numerical criteria for contractibility of curves on algebraic surfaces. Amer. J. Math., 84 (1962), 485–496.MathSciNetMATHCrossRefGoogle Scholar
  5. [5]
    Bourbaki, N. Algèbre Commutative. Eléments de Mathematiques, 27, 28, 30, 31. Hermann: Paris, 1961–65.Google Scholar
  6. [6]
    Grothendieck, A. Eléments de géométrie algébrique (EGA), I-IV. Publ. Math. I.H.E.S., 4, 8, 11, 17, 20, 24, 28, 32 (1960–67).Google Scholar
  7. [7]
    Hartshorne, R. Algebraic Geometry. Springer-Verlag: New York, 1977.MATHGoogle Scholar
  8. [8]
    Lichtenbaum, S. Curves over discrete valuation rings, Amer. J. Math., 25, no. 2 (1968), 380–405.MathSciNetCrossRefGoogle Scholar
  9. [9]
    Lipman, J. Rational singularities with applications to algebraic surfaces and unique factorization. Publ. Math. I.H.E.S., 36 (1969), 195–279.MathSciNetMATHGoogle Scholar
  10. [10]
    Mumford, D. The topology of normal singularities of an algebraic surface and a criterion for simplicity. Publ. Math. I.H.E.S., 9 (1961), 5–22.MathSciNetMATHGoogle Scholar
  11. [11]
    Shafarevitch, I. Lectures on Minimal Models and Birational Transformations of Two-dimensional Schemes. Tata Institute: Bombay, 1966.Google Scholar
  12. [12]
    Zariski, O. and Samuel, P. Commutative Algebra, Vol. I. Van Nostrand: Princeton, NJ, 1958.Google Scholar

Copyright information

© Springer-Verlag New York Inc. 1986

Authors and Affiliations

  • T. Chinburg

There are no affiliations available

Personalised recommendations